Saturday, July 12, 2014

Reactions to Raindrop Treatment

Shared by one of my mentors: Gabriel Mojay

Skin Reactions after 'Raindrop Treatment': Nonsensical Explanations

June 30, 2014 at 9:20am
Nonsensical excuses are being made to explain away skin irritation, itching and rashes caused by the dermal application of undiluted essential oils in 'raindrop technique'.

The owner of the website below, on a page entitled 'Skin Reaction after Raindrop Treatment: Three Reasons', pronounces: "Experiencing skin reactions or rashes after using the oils or after having had a Raindrop Therapy done on you is experiencing a “healing crisis” (which means some physical and energy toxins is releasing out from the body)".

...A "crisis" of sorts, yes... but "healing"? - no. It's skin irritation.

The founder of the technique, who according to an inquiry made by Eva Briggs MD pleaded guilty in 1983 to the unlawful practice of medicine, offers: “If a rash should appear, it is an indication of a chemical reaction between the oils and synthetic compounds in the skin cells and interstitial fluid of the body (usually from conventional personal care products). Some misconstrue this as an allergic reaction, when in fact the problem is not caused by allergy but rather by foreign chemicals already imbedded in the tissues.” (From a booklet entitled 'Raindrop Technique', as quoted on

...An altogether more pragmatic explanation — simply blame it on other products, with the help of some nonsensical 'science'.

Tisserand and Young discuss raindrop technique in 'Essential Oil Safety' (2nd ed) - a vital text for anyone working with essential oils - as follows (my highlights):

"There are reasons for avoiding this practice, especially in vulnerable groups such as infants, children or the elderly.

"First, the risk of skin reactions increases with essential oil concentration, and the widespread use of raindrop technique could lead to an escalation of skin allergy to essential oils. Undiluted thyme and oregano oils, for example, pose a risk of skin irritation.

"Second, when essential oils are applied undiluted to the skin, percutaneous absorption may lead to relatively high constituent concentrations in the bloodstream, which increases the risk of systemic toxicity. Wintergreen oil, for example, is moderately-to-severely to toxic, and many basil oils are potentially carcinogenic, with recommended dermal use levels of below 2%.

"Finally, the risk of drug interactions is increased. Topically applied methyl salicylate can increase the anticoagulant effect of warfarin, causing side effects such as internal hemorrhage (Le Bourhis & Soenen 1973), and wintergreen oil contains 98% methyl salicylate."

...Many choices in life are difficult ones, full of conflicting considerations; some, however, are easy — either believe the inconsistent and preposterous excuses of the hucksters, or accept the extensive evidence and considered judgment of those who are dedicated to accuracy and truth.

[Feel free to share... no need to ask, thanks.]

No comments: